MAUDE Adverse Event Report: B. BRAUN DOMINICAN REPUBLIC INC. EXTENSION SET; SET, ADMINISTRATION, INTRA

B. BRAUN DOMINICAN REPUBLIC INC. EXTENSION SET; SET, ADMINISTRATION, INTRA
Catalog Number 471960
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The sample has not yet been received and the investigation is ongoing at this time.A follow-up report will be submitted when the results of the investigation become available.
 
Event or Problem Description
As reported by the user facility: the extension set was cracked at the female luer which caused leakage.Pack red blood cells (prbc) were infusing when the leak was observed.No injury reported.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).One (1) used sample without packaging and one (1) photo were returned for evaluation.The used sample was returned attached to a straight caresite valve.Visual examination of the returned set and photo confirmed a vertical crack in the female connector.Therefore, the reported defect was confirmed.A review of the discrepancy management system (dsms) database was unable to be performed as the lot number was reported as unknown.Although the defect of leakage was confirmed, the exact root cause of the crack on the female connector was not able to be determined at this time.We will maintain this report for future reference and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
EXTENSION SET
Common Device Name
SET, ADMINISTRATION, INTRA
Manufacturer (Section D)
B. BRAUN DOMINICAN REPUBLIC INC.
las americas industrial park
km22 autopista las americas
santo domingo,
DR 
MDR Report Key8166563
Report Number9614279-2018-00213
Device Sequence Number2024792
Product Code FPA
UDI-Device Identifier04022495770127
UDI-Public04022495770127
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K942988
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number471960
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2019
Initial Date Received by Manufacturer 12/07/2018
Supplement Date Received by Manufacturer12/07/2018
Initial Report FDA Received Date12/14/2018
Supplement Report FDA Received Date01/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1